Alert archive / Colorado / Frost Advisories in 2014
Frost Advisory 8, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Oct 13, 2014, 9:16 AM MDT for 9 counties in Colorado. It took effect at Oct 14, 2014, 12:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 9:16 AM MDT (15:16 UTC)
- In effect from
- Oct 14, 2014, 12:00 AM MDT
- Expired
- Oct 14, 2014, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 3.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958 WWUS75 KPUB 131516 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 916 AM MDT MON OCT 13 2014 COZ085>089-093>098-132330- /O.NEW.KPUB.FR.Y.0008.141014T0600Z-141014T1400Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD... ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM... EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 916 AM MDT MON OCT 13 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY. * LOCATION...MOST OF THE SOUTHEAST PLAINS OF COLORADO. * TEMPERATURE...30 TO 35. SOME UPPER 20S LIKELY IN NORMALLY COLDER AREAS. * IMPACT...SENSITIVE PLANTS OUTDOORS WILL LIKELY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HODANISH
4 follow-up statements
578 WWUS75 KPUB 132042 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 242 PM MDT MON OCT 13 2014 COZ085>089-093>098-140500- /O.CON.KPUB.FR.Y.0008.141014T0600Z-141014T1400Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD... ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM... EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 242 PM MDT MON OCT 13 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... * LOCATION...MOST OF THE SOUTHEAST PLAINS OF COLORADO. * TEMPERATURE...30 TO 35. SOME UPPER 20S LIKELY IN NORMALLY COLDER AREAS. * IMPACT...SENSITIVE PLANTS OUTDOORS WILL LIKELY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
860 WWUS75 KPUB 140409 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1009 PM MDT MON OCT 13 2014 COZ085>089-093>098-141200- /O.CON.KPUB.FR.Y.0008.141014T0600Z-141014T1400Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD... ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM... EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 1009 PM MDT MON OCT 13 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT TUESDAY... * LOCATION...THE SOUTHEAST COLORADO PLAINS. * TEMPERATURE...30 TO 35...EXCEPT UPPER 20S IN USUALLY COLDER SPOTS. * IMPACT...TENDER PLANTS COULD BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. TENDER PLANTS COULD BE KILLED OR DAMAGED IF NOT PROTECTED. COVER OR BRING INDOORS ANY PLANTS YOU WISH TO PRESERVE. && $$
352 WWUS75 KPUB 140947 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 347 AM MDT TUE OCT 14 2014 COZ085>089-093>098-141400- /O.CON.KPUB.FR.Y.0008.000000T0000Z-141014T1400Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD... ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM... EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 347 AM MDT TUE OCT 14 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * LOCATION...THE SOUTHEAST COLORADO PLAINS. * TEMPERATURE...30 TO 35. * IMPACT...TENDER PLANTS COULD BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. TENDER PLANTS COULD BE KILLED OR DAMAGED IF NOT PROTECTED. COVER OR BRING INDOORS ANY PLANTS YOU WISH TO PRESERVE. && $$
749 WWUS75 KPUB 141346 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 746 AM MDT TUE OCT 14 2014 COZ085>089-093>098-141500- /O.EXP.KPUB.FR.Y.0008.000000T0000Z-141014T1400Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD... ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM... EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 746 AM MDT TUE OCT 14 2014 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... TEMPERATURES IN THE LOW TO MID 30S ACROSS THE SOUTHEASTERN PLAINS AT THIS TIME WILL WARM THROUGH THE 30S AND 40S THROUGH THE REST OF THE MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 13, 3:45 AM MDT, 5 hours 31 minutes earlier.
Area forecast discussion, Oct 13, 3:45 AM MDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 345 AM MDT MON OCT 13 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 345 AM MDT MON OCT 13 2014 THE UPR LEVEL TROF THAT MOVED ACRS THE STATE ON SUNDAY WL CONTINUE TO MOVE EASTWARD AND AWAY FROM THE AREA TODAY. DRIER AIR WL BE IN PLACE TODAY. THERE COULD BE A FEW MORNING SHOWERS OVR THE CENTRAL CO MTNS...OTHERWISE DRY WEATHER IS EXPECTED. N TO NW FLOW WL REMAIN OVR THE AREA AND WL RESULT IN BREEZY TO WINDY CONDITIONS OVR THE SERN CO PLAINS THRU THE AFTERNOON HOURS. HIGH TEMPS TODAY WL BE NEARLY 10 DEGREES BELOW AVERAGE...WITH LOWER ELEVATION READINGS MOSTLY IN THE MID 50S TO LOWER 60S. TONIGHT AN UPR RIDGE WL MOVE OVR THE STATE AND THE WINDS WL DECREASE AND SKIES WL BE MOSTLY CLEAR. SOME TEMPS OVER PORTIONS OF THE SOUTHEAST PLAINS MAY DROP TO AROUND FREEZING TONIGHT. AT THIS TIME IT LOOKS LIKE THIS MAY OCCUR MAINLY IN LOCATIONS FROM ALONG THE ARKANSAS RIVER VALLEY AND NORTHWARD. FOR NOW WL JUST PUT SOME PATCHY FROST IN THE FORECAST IN THOSE AREAS. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 345 AM MDT MON OCT 13 2014 ...NEAR RECORD WARMTH POSSIBLE WEDNESDAY... TUESDAY-WEDNESDAY...GENERALLY WEAK WEST TO NORTHWEST FLOW ALOFT PROGGED ACROSS THE AREA ON TUESDAY BECOMES MORE WESTERLY AND INCREASES THROUGH THE DAY WEDNESDAY...AS A HIGH AMPLITUDE UPPER RIDGE BUILDING ACROSS THE GREAT BASIN AND INTO WESTERN COLORADO FLATTENS ACROSS THE STATE AS SHORT WAVE ENERGY MOVING ACROSS THE NORTHERN TIER OF STATES. DRY WEATHER IS EXPECTED THROUGH THIS PERIOD WITH HIGHS WARMING BACK TO AT OR SLIGHTLY ABOVE SEASONAL AVERAGES ON TUESDAY. NEAR RECORD HIGH TEMPERATURES REMAIN POSSIBLE ON WEDNESDAY WITH H7 TEMPS PROGGED BETWEEN 10C TO 14C AND EXPECTED DOWNSLOPE FLOW WITH DEVELOPING LEE TROUGHING ACROSS THE EASTERN PLAINS. CURRENT RECORDS FOR OCTOBER 15TH ARE 86F SET IN 1965 AT PUB...80F SET IN 2010 AT COS AND 75F SET IN 1991 AT ALS. OVERNIGHT LOWS LOOK TO BE AT OR ABOVE NORMAL AS WELL WITH THE WARM AIR ALOFT ACROSS THE STATE. WEDNESDAY NIGHT-FRIDAY...PASSING NORTHERN TIER SYSTEM SENDS A WEAK...DRY COLD FRONT ACROSS THE AREA ON THURSDAY...WITH THE COOLER AND DRY AIR REMAINING IN PLACE ACROSS THE AREA ON FRIDAY...AS A BROAD UPPER TROUGH CARVES OUT ACROSS THE CENTRAL CONUS AND UPPER LEVEL RIDGING REBUILDS ACROSS THE GREAT BASIN REGION. ALTHOUGH TEMPERATURES LOOK TO BE BE COOLER THAN EARLIER IN THE WEEK...THEY WILL STILL BE AROUND SEASONAL AVERAGES. SATURDAY-SUNDAY...LOWER CONFIDENCE INTO THE UPCOMING WEEKEND AS LONGER RANGE MODELS TRY TO BRING PAC NW ENERGY OVER THE TOP OF THE GREAT BASIN RIDGE AND INTO HIGH PLAINS...THOUGH CONTINUE TO DIFFER ON STRENGTH AND LOCATION OF SAID SYSTEM. MODEL CONSENSUS KEEPS SLIGHT POPS ACROSS MAINLY THE HIGHER TERRAIN...ESPECIALLY ON SUNDAY...AND KEEPS TEMPS AROUND SEASONAL AVERAGES...WHICH LOOKS GOOD FOR NOW. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 345 AM MDT MON OCT 13 2014 VFR CONDITIONS ARE EXPECTED AT KCOS...KPUB AND KALS TODAY AND TONIGHT. BREEZY NORTHERLY WINDS ARE EXPECTED AT KCOS AND KPUB TODAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...MW AVIATION...28
Hazardous weather outlook, Oct 13, 6:00 AM MDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 600 AM MDT MON OCT 13 2014 COZ058>089-093>099-141200- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 600 AM MDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 28/23
In the hours before
Local storm report, Oct 13, 4:53 AM MDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
453 AM MDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW 2 NE LEADVILLE 39.27N 106.27W
10/13/2014 M3.6 INCH LAKE CO TRAINED SPOTTER
OCT 12TH 24 HOUR TOTAL WITH 0.29 WATER EQUIVALENT
&&
MWNearby
Frost Advisories in Colorado, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.